MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the destination renal guiding sheath device distal end of the introducer abraded on removal from the package, and dm cannot be introduced into the patient, the device was changed by opening a second one.There was no patient involved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 7fr 45 cm destination sheath, dilator and valve assembly was received for product evaluation in the packaging tray.The sheath was not mated with dilator when received.Visual inspection of the sheath revealed damage on the tip of the sheath.Microscopy confirmed that the sheath tip was damaged in a fashion where there was a bulge and a fold on the tip of the sheath.The outer diameter of the sheath was measured to be 0.1217 inches which is within manufacturer specification shaft od- 0.1220" ±0.0030".The inner diameter of the sheath tip was 0.101" which is within manufacturer specifications sheath tip id 0.101" ± 0.002".A review of the device history record of the product code/lot# combination was conducted with no findings.The complaint can be confirmed for sheath tip mechanical damage.It is likely that the tip of the artery was inadvertently exposed to hard surfaces or any extraneous forces while taking the device out of the packaging that may have lead to deformation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11026952
Report Number1118880-2020-00333
Device Sequence Number19702380
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public00389701006192
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue NumberRSR04
Device Lot NumberYG03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/04/2021
01/29/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/28/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1